New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

annmb
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/26/2007 3:23 PM (GMT -7)   
Hi I am new to Healingwell. I was diagnosed with Major Depression about 6-7 years ago. Ive been to several different doctors and been on ALOT of different meds. Ive been on Paxil,wellbutrin,effexor,celexa,and i may have tried seroquel. Also risperdol, and trilafon for a while. Presently i am on Prozac and Abilify. The thing is that the Prozac and Abilify are causing major weight gain. And I sometimes feel very tired. I also hav what is thought by my physician to be tardive dyskinesia.
 
so the last time i went to my physch. he said next time (feb.12) i see him he is considering prescribing Geodon. Well, i have read alot on it , here and various other sites and i do not like what i have found. Sudden Death Warning! Still Weight Gain, and the TD. Why would he want to change me to this evil med? I dont know what to do or how to decide whether to go on it. THe abilify and prozac are keeping me out of the hospital , along with doctor and myself . But i dont think i can handle anymore weight gain. I certainly do not want td permanently.

Can anyone help me ?
What do i do ?
I need to lose weight . My weight is so high now im considered obese and at risk for diabetes and hbp. etc.  i cant take this anymore.
 
I think i should see my doc sooner and make a decision sooner because i feel so stressed out in anticipation of february 12th appointment.
 
ANY INFORMATION WOULD BE GREAT!
annmb
 

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/26/2007 7:35 PM (GMT -7)   
the first time I took it I passed out. Then after that it made me feel crazy. I was soooo tired and week. I couldn't handle it.
I hope it works better for you.
ang

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 1/27/2007 7:23 AM (GMT -7)   
Ann
You just tell that doctor that you are not going to take that med,and that he needs to reconsider a different option.Simple as that.
A great wise woman (Elisha) says that the doctors work for you,which is very true.
Taking a med that has such awful side effects would hinder your therapy instead of helping you,as you will be worrying about the side effects and could easily put yourself in panic and anxiety attacks.
So just put your foot down,and tell him to find you something better.

Good Luck
Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/27/2007 9:00 AM (GMT -7)   
Hi annmb, Welcome to Healing Well forum we are happy to have you.  First I just want to say that I would question why your doctor(s) have been putting you on antipsychotic medications for Major Depression. 
Risperdal,Trilafon otherwise know as Mellaril or Thorazine (brand name) and Abilify are all antipsychotic medications used to treat various mood disorders such as Bipolar and Schizophrenia.  These are very serious medications to be on and can all cause Tardive Dyskinesia.  If you are taking a medication that causes these symptoms than most physicians will normally give the patient a medication called Cogention which helps counter act the effects of the TD and elevate the pain of it.  Here is a link on Abilify and TD to read up on so you can be informed on this.  As for the Geodon it can cause similiar effects...you may want to ask about Cogention and see what your doctor thinks.
 
http://www.healthsquare.com/newrx/abi1653.htm

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


annmb
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/27/2007 9:20 AM (GMT -7)   
Thank you to all who've responded. I am really feeling kinda anxious about this whole thing. could the doctor have put me on the abilify because i was totally unable to function and was not responding to anyone. My diagnosis is Major Depression but i think they also stated it was with psychotic features. That may explain why im on abilify i guess. idont know . im confused. when i went to my previous doctor and was on risperdol , and got td then as well, he tood me off of it. I dont understand why this doctor hasnt. he's tried to say its a "nervous" tick. but my husband says he sees it even when i am just watching tv and stuff. So how can it be a "nervous" tick.
 
thanks for listeninga nd writing back.
 
annmb
 

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 2/2/2007 3:31 PM (GMT -7)   
I took Geodon for a while and it didn't help a thing.  Didn't help depression, didn't help anxiety, didn't even notice a difference.  I kind of got the impression my pdoc didn't put a lot of stock in it either.
No one knows

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:33 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
181 Guest(s), 2 Registered Member(s) are currently online.  Details
Redwing57, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer